Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 7, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 1, 2000, 8:57 PM MDT for El Paso County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2000, 8:57 PM MDT (02:57 UTC)
- Expired
- Jul 1, 2000, 11:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County El Paso County, TX
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 681 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2316 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 020257 FFWEPZ TXC141-020500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 857 PM MDT SAT JUL 1 2000 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN EL PASO COUNTY IN SOUTHWESTERN TEXAS * UNTIL 1100 PM MDT * AT 8:55 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER CENTRAL AND EASTERN EL PASO...MOVING SLOWLY EAST. * IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IF YOU MUST DRIVE...DO NOT DRIVE INTO FLOOD WATERS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 12:25 PM MDT, 8 hours 32 minutes earlier.
Area forecast discussion, Jul 1, 12:25 PM MDT, 8 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1225 PM MDT SAT JUL 1 2000 SYNOPSIS... LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED THE NEXT SEVERAL DAYS AS AMPLE MOISTURE REMAINS IN PLACE TO PRODUCE AFTERNOON AND EVENING THUNDERSTORMS. TEMPERATURES WILL REMAIN NEAR NORMAL. DISCUSSION... NO BIG CHANGES PLANNED FOR THIS PACKAGE. MAY BE A SLIGHT DECREASE IN LOW LEVEL MOISTURE AS SFC FLOW TURNS WESTERLY WITH DIGGING UPPER TROF. GIVEN TIME OF YEAR HOWEVER...SFC DEWPOINTS WILL REMAIN HIGH ENUF TO WARRANT POPS THROUGH THE PERIOD. WILL KEEP CHC POPS FOR EVENING AND SLGT CHC DURING THE DAY FOR ALL BUT THE MOUNTAINS. WILL BUMP TEMPS UP A BIT THOUGH NOT AS MUCH AS AVN/MRF. EL PASO BB 72/ 95/ 70/ 96/ 70 32323 LAS CRUCES BB 67/ 94/ 65/ 95/ 65 32323 ALAMOGORDO BB 67/ 94/ 65/ 95/ 65 32323 CLOUDCROFT BB 48/ 73/ 46/ 74/ 46 33333 TRUTH OR CONSEQUENCES BB 67/ 95/ 65/ 96/ 65 32323 SILVER CITY BB 61/ 88/ 59/ 89/ 59 32323 DEMING BB 66/ 94/ 64/ 95/ 64 32323 LORDSBURG BB 66/ 96/ 64/ 97/ 64 32323 SIERRA BLANCA BB 69/ 94/ 67/ 95/ 67 32323 .ELP...NONE 16/SIMENSKY N
In the hours before
Special weather statement, Jul 1, 7:23 PM MDT, 1 hour 34 minutes before
TXZ055-020205- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 723 PM MDT SAT JUL 1 2000 ...THUNDERSTORMS AND HEAVY RAIN OVER EL PASO COUNTY... AT 7:15 PM MDT DOPPLER RADAR SHOWED NUMEROUS THUNDERSTORMS IN EASTERN EL PASO. ADDITIONAL THUNDERSTORMS ARE CURRENTLY MOVING TOWARDS THE WEST SIDE OF EL PASO FROM THE WEST. THESE STORMS ARE PRODUCING HEAVY RAIN...DANGEROUS LIGHTNING...AND STRONG WINDS. RADAR ESTIMATES THAT UP TO THREE QUARTERS OF AN INCH OF RAINFALL HAS ALREADY FALLEN OVER PARTS OF FAR EAST EL PASO AND THE LOWER VALLEY. ADDITIONAL RAINFALL WILL LIKELY CAUSE MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY. REMEMBER MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES.
Special weather statement, Jul 1, 8:37 PM MDT, 20 minutes before
TXZ055-020305- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 837 PM MDT SAT JUL 1 2000 ...SCATTERED THUNDERSTORM ACTIVITY CONTINUES OVER EL PASO... AT 8:30 PM MDT DOPPLER WEATHER RADAR SHOWED A LINE OF THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH CENTRAL AND EASTERN EL PASO. ON THE WEST SIDE OF EL PASO MOST THUNDERSTORM ACTIVITY HAS DIMINISHED AND ONLY LIGHT TO MODERATE SHOWERS REMAIN. OVER AN INCH OF RAIN HAS FALLEN OVER CENTAL AND EASTERN EL PASO THIS EVENING WITH SOME STREET FLOODING REPORTED. STRONG GUSTY WINDS...FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS. ADDITIONAL HEAVY RAINFALL AND SLOW MOVEMENT OF THESE STORMS WILL RESULT IN FLOODING OF ROAD INTERSECTIONS AND LOW-LYING AREAS.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:46 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 34 min |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.